MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, tension built up in the delivery catheter system (dcs) due to severe tortuously of the aorta.It was noted that the dcs capsule was buckling and the system was immediately removed from the patient.When an attempt was made to retrieve the valve from the damaged dcs, the capsule broke.Subsequently , the dcs was not used for the implant and the procedure was successfully completed using another dcs.It was reported that the patient had undergone a previous ross procedure and had mildly calcified anatomy.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the loading was performed by inexperienced hospital staff but supervised by medtronic personnel.No resistance was felt during loading.During attempted implant, the valve was partially deployed twice and recaptured due to repositioning.When the buckling occurred, a third full recapture was performed to remove the system from the patient.It was reported a challenging procedure was expected by the implanting team during pre-implant planning due to the severe tortuosity and anomalous anatomy.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Images provided and reviewed confirmed a capsule buckle in the patient as well as a separated capsule outside the patient.Capsule separation typically occurs due to excessive compressive forces applied during the valve loading and/or deployment process.However, there were no fluoroscopic images submitted for review, thus the series of events leading to the capsule buckle cannot be assessed at this time.Various factors can affect valve positioning, such as patient anatomy or physician experience, and the cause of the suboptimal placement could not be determined with the limited information available.Recapturing is a feature of the device that allows for additional attempts at accurately positioning the valve.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7507702
Report Number2025587-2018-01109
Device Sequence Number2073820
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008886111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer05/16/2018
09/13/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date05/23/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight64